MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, SINGLE-LUMEN, 9.6F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, SINGLE-LUMEN, 9.6F; CHRONIC CATHETERS
Catalog Number 0600560
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately four-five years post a chronic catheter placement, the device allegedly had a pinhole near the hub of the connector.It was further reported that the leak was noted during infuse.The procedure was completed by exchanging the pinhole using a repair kit.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one hickman s/l catheter and an unknown brand luer cap were returned for evaluation.Visual, microscopic, tactile and functional evaluation were performed.The sample was returned without a clamp.The distal catheter segment was not returned.Cracks were noted on the catheter hub.No pinhole was visible throughout tactile test.The catheter was patent to both infusion and aspiration without issue.Hydrostatic pressure was applied by clamping the distal end of the catheter.Upon infusion, a leak was observed from the catheter hub.Therefore, the investigation is unconfirmed for the reported catheter hole issue as no hole was noted in the catheter near the hub.However, the investigation is confirmed for the reported leak and identified catheter hub fracture issues.A definitive root cause could not be determined based upon the provided information.I labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HICKMAN CV CATHETER, SINGLE-LUMEN, 9.6F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21546194
Report Number3006260740-2025-01292
Device Sequence Number18076321
Product Code LJS
UDI-Device Identifier00801741051845
UDI-Public(01)00801741051845
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600560
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date05/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown